Date Archives: 21-May-2020

Due to known patching issues inhibited by the currently required PPE can the OBHG look at omitting mandatory patch points specifically surrounding Midazolam and Ketamine administration for combative and excited delirium patients. I have never been denied an order for either of these medications and the time required to call for an order increases the risk of injury to everyone involved with the extra time required to complete the call delaying treatment. Second question, can we also look at increasing the maximum dose of Midazolam to 10 mg for combative patients as I have found that often times 5mg is insufficient especially when used on patients with known drug abuse. Or, is it possible for the OBHG to considering opening up Ketamine to be used on combative patients, as its my understanding Ketamine is a safer drug with less side effects?

*Updated* I wanted to clarify, which drugs/treatments are contraindicated after the patient is found to be hypotensive, even if the BP normalizes either with or without IV bolus therapy?

I was just reviewing a 2012 webinar regarding DNR confirmation forms. It was said that a DNR confirmation form is a contraindication for transcutaneous pacing but not for synchronized cardioversion. Is this the case? And if so then why? Also, what about the administration of other ALS drugs such as Atropine, Dopamine, and Adenosine?

If a dentist administers nitroglycerin to a patient who has no previous-prescribed use; does this constitute prescribed use at this point?

When we have a patient who is sob and we have decided to put CPAP on, what code and ctas is mandatory even though they are stabilized because of cpap? Is it code 4 ctas 1 always? And are we “suppose” to pre alert for an RT?

Hello, Bit of a long winded question so please bear with me. The contraindication for topical lidocaine in ETI of the unresponsive patient: would it be reasonable to administer topical lidocaine to the unresponsive patient IF required to intubate because of the inability to adequately oxygenate and ventilate (after exhausting all BLS measures) when the patient is showing signs of rising ICP. I appreciate the dangers of intubation in a patient that has rising ICP – increasing sympathetic activity, periods of not oxygenating even if not adequate, and ultimately worsening ICP. In the setting of acute brain injury, hypoxia, hypercapnia and hypotension (one episode of each in most of the literature – less then 90% or <90mmHg) has show to worsen morbidity and mortality via secondary brain injury. I have read on several websites (life in the fast lane) and a few journal articles that topical (not IV) lidocaine can blunt the cardiovascular affects of intubation. Would it then be a good idea to apply topical lidocaine to these unconscious patients in the event that ETI is deemed the only appropriate means of oxygenating and ventilating a patient with TBI and ICP? Again, I will reiterate that I mean ETI in these patients as a desperate means of oxygenating and ventilating, not routinely. References: Williams AM, Ling G, Alam HB. Damage Control Resuscitation for Severe Traumatic Brain Injury. InDamage Control Resuscitation 2020 (pp. 277-302). Springer, Cham. Manley G, Knudson MM, Morabito D, Damron S, Erickson V, Pitts L. Hypotension, hypoxia, and head injury: frequency, duration, and consequences. Archives of Surgery. 2001 Oct 1;136(10):1118-23. ODRIGUES, F., KOSOUR, C., FIGUEIREDO, L., MOREIRA, M., GASPAROTTO, A., DRAGOSAVAC, D., TUAN, B., MORIEL, P., MARTINS, L., FALCAO, A.. Which is Safer to Avoid an Increase in ICP After Endotracheal Suctioning in Severe Head Injury: Intravenous or Endotracheal Lidocaine?. Journal of Neurology Research, North America, 3, may. 2013. Available at: . Date accessed: 05 Mar. 2020.

*Updated* Why do we need to establish an IV in a patient with suspected pulmonary edema? If they fit the directive, they more than likely have crackles which would be contraindicated for a fluid bolus.

What is the difference between medical and traumatic electrocution?